Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 65, NWS Houston/Galveston, TX

July 14, 2012Harris County, Montgomery County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jul 14, 2012, 5:34 AM CDT for Harris County, Montgomery County, Texas. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2012, 5:34 AM CDT (10:34 UTC)
Expired
Jul 15, 2012, 7:00 AM CDT
In force
25 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

Counties Harris County, TX, Montgomery County, TX

The radar

The Houston radar (KHGX), 76 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cypress Creek near Westfield (WFDT2). The gauge peaked at 83.04 ft at Jul 14, 2012, 10:00 AM CDT.

actionminormoderate75808507/1407/1507/16
Action stage
82.5 ft
Minor stage
85.5 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08069000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WGUS44 KHGX 141034
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
534 AM CDT SAT JUL 14 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  CYPRESS CREEK NEAR WESTFIELD AFFECTING HARRIS AND MONTGOMERY COUNTIES

AFFECTING THE FOLLOWING COUNTIES IN TEXAS...HARRIS...MONTGOMERY

FOR THE CYPRESS CREEK, AT WESTFIELD, MINOR FLOODING IS OCCURING AND IS EXPECTED 
TO CONTINUE.  

HEAVY RAINS FROM THE PAST FEW DAYS HAS CAUSED SIGNIFICANT RISES ALONG THE RIVER.
A SECONDARY RISE IS EXPCETED TODAY CAUSING THE RIVER TO RISE ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.



STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC201-339-142234-
/O.NEW.KHGX.FL.W.0065.120714T1034Z-120715T1730Z/
/WFDT2.1.ER.120714T0912Z.120714T1800Z.120715T0530Z.NO/
534 AM CDT SAT JUL 14 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CYPRESS CREEK NEAR WESTFIELD.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 0516 AM SATURDAY THE STAGE WAS 22.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.1 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW.
* AT 24.0 FEET...85 FEET MSL...MODERATE LOWLAND FLOODING BEGINS.

$$
1 follow-up statement
430 
WGUS84 KHGX 141532
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
1032 AM CDT SAT JUL 14 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE CYPRESS CREEK...LUCE BAYOU...SPRING CREEK...WEST FORK SAN JACINTO.

THE RIVER FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH MAYDE CREEK...SAN BERNARD
RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.



STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC201-151532-
/O.EXT.KHGX.FL.W.0056.000000T0000Z-120717T0600Z/
/CCGT2.3.ER.120712T1122Z.120713T1745Z.120717T0000Z.NR/
1032 AM CDT SAT JUL 14 2012

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES 
FOR
  THE CYPRESS CREEK AT GRANT ROAD
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1000 AM SATURDAY THE STAGE WAS 44.8 FEET 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36.7 FEET 
* FORECAST...THE RIVER IS FALLING NOW BUT WILL SLOWER THAN ANTICIPATED DUE
  TO WATER COMING IN FROM UPSTREAM. THE RIVER SHOULD REMAIN AT MAJOR
  FLOODING LEVELS FOR THE NEXT 36 HOURS. 



&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

CYPRESS CREEK
  GRANT ROAD           37    44.8   SAT 10 AM     42.1   38.0   33.9   27.7

$$

TXC201-339-151200-
/O.EXT.KHGX.FL.W.0065.000000T0000Z-120715T1200Z/
/WFDT2.1.ER.120714T0912Z.120714T1416Z.120715T0000Z.NO/
1032 AM CDT SAT JUL 14 2012

THE FLOOD WARNING CONTINUES FOR
  THE CYPRESS CREEK NEAR WESTFIELD
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1000 AM SATURDAY THE STAGE WAS 22.2 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET 
* FORECAST...THE RIVER IS CRESTING NOW DUE TO A SECONDARY RISE FROM WATER
  UPSTREAM. THE RIVER SHOULD HAVE A BROAD CREST JUST ABOVE FLOOD STAGE 
  THROUGH THIS AFTERNOON BEFORE FALLING BACK BELOW BANKFULL STAGE.

* AT 22.0 FEET...83 FEET MSL...MINOR LOWLAND FLOODING BEGINS.



&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

CYPRESS CREEK
  WESTFIELD            22    22.2   SAT 10 AM     20.4   14.5    7.0    4.9

$$

TXC201-339-151531-
/O.EXT.KHGX.FL.W.0060.000000T0000Z-120717T0815Z/
/HMMT2.2.ER.120713T0320Z.120715T0300Z.120716T2015Z.UU/
1032 AM CDT SAT JUL 14 2012

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES 
FOR
  THE WEST FORK SAN JACINTO IN HUMBLE
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0945 AM SATURDAY THE STAGE WAS 21.4 FEET 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET 
* FORECAST...MODERATE TO MAJOR FLOOD LEVELS ARE EXPECTED DUE TO RELEASES AT
  LAKE HOUSTON.
* AT 22.0 FEET...52.5 FEET MSL...MAJOR LOWLAND FLOODING BEGINS AS HOMES ON LAKE 
  LANE WEST AND SOUTHSHORE DRIVE IN THE BELLEAU WOODS SUBDIVISION BEGIN 
  FLOODING. ROADS INTO THE TREASURE COVE SUBDIVISION ARE INUNDATED AND HOMES 
  ALONG AQUA VISTA DRIVE THREATENED. WATER IS IN MANY HOME ON LAKE POINT DRIVE 
  IN THE NORTHSHORE SUBDIVISION. 



&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

WEST FORK SAN JACINTO RIVER
  HUMBLE               19    21.4   SAT 10 AM     21.6   19.8   17.9   16.8

$$

TXC201-339-151531-
/O.EXT.KHGX.FL.W.0059.000000T0000Z-120715T1610Z/
/SPNT2.2.ER.120712T2157Z.120714T0830Z.120715T0410Z.NO/
1032 AM CDT SAT JUL 14 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR
  THE SPRING CREEK NEAR SPRING
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0945 AM SATURDAY THE STAGE WAS 26.0 FEET 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET 
* FORECAST...THE RIVER CRESTED JUST BELOW FLOOD STAGE OVERNIGHT AND
  HAS BEGUN TO RECEDE. MODERATE FLOOD LEVELS ARE EXPECTED TO PERSIST 
  FOR MOST OF THE DAY BEFORE FALLING INTO MINOR LEVELS THIS EVENING.
* AT 27.0 FEET...99.6 FEET MSL...MAJOR LOWLAND FLOODING BEGINS AS WATER ENTERS 
  HOMES NEAR THE CONFLUENCE OF SPRING AND CYPRESS CREEKS.



&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

SPRING CREEK
  SPRING               21    26.0   SAT 10 AM     15.1    8.0    4.9    3.4

$$

TXC201-291-151531-
/O.NEW.KHGX.FL.W.0066.120714T1532Z-120716T2100Z/
/HFFT2.1.ER.120714T1327Z.120715T0000Z.120716T0900Z.NO/
1032 AM CDT SAT JUL 14 2012

* AT 0915 AM SATURDAY THE STAGE WAS 22.2 FEET 
* FLOOD STAGE IS 22.0 FEET 
* FORECAST...THE RIVER IS EXPECTED TO CREST AROUND 23 FEET THIS AFTERNOON
  THROUGH THIS EVENING. FLOOD STAGE IS EXPECTED TO CONTINUE THROUGH THE 
  WEEKEND.




&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

LUCE BAYOU
  HUFFMAN              22    22.2   SAT 09 AM     22.7   21.7   19.2   16.3

$$

TXC201-141602-
/O.CAN.KHGX.FL.W.0064.000000T0000Z-120714T1532Z/
/SMAT2.1.ER.120713T1601Z.120713T1715Z.120714T0145Z.UU/
1032 AM CDT SAT JUL 14 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH MAYDE CREEK NEAR ADDICKS
* AT 1005 AM SATURDAY THE STAGE WAS 104.9 FEET 
* FLOOD STAGE IS 107.0 FEET 



&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

ADDICKS RESERVOIR
  ADDICKS             107   104.9   SAT 10 AM

$$

TXC039-141602-
/O.CAN.KHGX.FL.W.0063.000000T0000Z-120714T1532Z/
/SWYT2.1.ER.120713T0838Z.120713T1300Z.120713T1802Z.NO/
1032 AM CDT SAT JUL 14 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SAN BERNARD RIVER NEAR SWEENY
* AT 0800 AM SATURDAY THE STAGE WAS 12.5 FEET 
* FELL BELOW FLOOD STAGE AT 13:02 PM FRIDAY.
* FLOOD STAGE IS 16.0 FEET 
* FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE BUT IS EXPECTED TO
  REMAIN ABOVE BANKFULL STAGE INTO EARLY NEXT WEEK.




&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

SAN BERNARD RIVER
  SWEENY               16    12.5   SAT 08 AM     12.6   12.6   12.6   12.6

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 14, 4:13 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 14, 4:13 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
413 AM CDT SAT JUL 14 2012

.DISCUSSION...
RADAR IS FAIRLY QUIET THIS MORNING BUT AM EXPECTING SHRA/TSRA TO
INCREASE IN COVERAGE TOWARD DAYBREAK. AT 850 MB...A WEAK AREA OF
LOW PRESSURE WAS NOTED OVER EAST CENTRAL LOUISIANA AND THIS
POSITION IS MUCH FURTHER EAST THAN THE PAST FEW MORNINGS. A WEAK
TROUGH AXIS EXTENDS SOUTH INTO THE NORTHERN GULF OF MEXICO. 850 MB
DEW PTS HAVE DROPPED TO 12-14C BUT PW VALUES REMAIN FAIRLY HIGH
BETWEEN 1.9 AND 2.0 INCHES. AT 250 MB...AN UPPER LEVEL RIDGE WAS
LOCATED OVER THE FOUR CORNERS WITH A SECOND RIDGE OVER GEORGIA.
BETWEEN THE TWO RIDGES IS CYCLONIC SHEAR AXIS THAT EXTENDS FROM
SOUTHERN ILLINOIS TO TEXARKANA TO CORPUS CHRISTI. SOUTHEAST TEXAS
WILL LIE TO THE EAST OF THIS FEATURE TODAY SO AM EXPECTING
SCATTERED SHRA/TSRA. MOISTURE LEVELS ARE STILL RATHER HIGH AND
STORM MOTION IS SLOW SO ANY STORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. THAT SAID...FEEL THE
THE HEAVY RAIN THREAT IS LESS THAN THE PAST FEW DAYS AND ATTM DO
NOT FEEL A FLOOD WATCH IS WARRANTED. THE RAP MODEL IS AGGRESSIVE
WITH RAIN CHANCES THIS MORNING WHILE OTHER SHORT TERM MODELS ARE
MORE BENIGN.

THE UPPER LEVEL SHEAR AXIS WILL SLOWLY SHIFT WEST ON SUNDAY. THE
NAM AND ECMWF CONTINUE TO DEVELOP A WEAK 500 MB LOW OR INVERTED
TROUGH. THIS WILL KEEP SOUTHEAST TEXAS IN A FAVORABLE POSITION
FOR ADDITIONAL PCPN. WILL LEAN TOWARD A NAM/ECMWF BLEND FOR
SUNDAY. MON-WED LOOK TO BE FAIRLY TYPICAL FOR SOUTHEAST TEXAS WITH
MAX TEMPS IN THE LOW TO MID 90S AND SHRA/TSRA DEVELOPING ALONG THE
SEA BREEZE. WILL CONTINUE TO 20/30 POPS FOR THE PERIOD. UPPER
LEVEL RIDGING WILL TRY TO BUILD BACK INTO SOUTHEAST TEXAS LATER
NEXT WEEK SO WILL TREND THE SECOND HALF OF NEXT WEEK WARMER AND
DRIER. 43

&&

.AVIATION...
CENTRAL AND NORTHERN TAF SITES WILL HAVE MOSTLY MVFR CIGS THIS AM
WHILE VFR CONDITIONS WILL PREVAIL CLOSER TO THE COAST. IFR CIGS IS
ALSO POSSIBLE ESPECIALLY AT KCXO WITH SOME MVFR VSBY POSSIBLE.
EXPECT CONDITIONS TO BECOME MOSTLY VFR AFTER 16Z. RAINSHOWERS AND
SOME WIDELY SCATTERED THUNDERSTORMS WILL BEGIN TO DEVELOP AFTER 14Z
AND INCREASE IN COVERAGE AFTER 18Z WITH MVFR CIGS AND VSBY POSSIBLE
IN AND NEAR PCPN ALONG WITH SOME GUSTY WINDS. EXPECT PCPN TO
DIMINISH AROUND 00Z WITH MVFR CIGS RETURNING TO MOST TAF SITES AFTER
06Z. 34

&&

.MARINE...
NO SIGNIFICANT CHANGES TO CURRENT FCST TRENDS. A WEAK SURFACE TROUGH
WILL KEEP LIGHT WINDS IN PLACE THROUGH THE WEEKEND.  THE LINGERING
UPPER LEVEL TROF WILL ALSO KEEP SCATTERED STORMS IN THE FCST THROUGH
THE WEEKEND. BRIEF GUSTY WINDS/ELEVATED SEAS ARE POSSIBLE IN AND
NEAR THE STRONGER STORMS. 34

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      91  73  90  73  92 /  40  20  50  20  30
HOUSTON (IAH)              90  74  89  74  91 /  50  20  50  20  30
GALVESTON (GLS)            88  80  88  82  90 /  50  30  50  30  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...43
Hazardous weather outlook, Jul 14, 4:47 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
447 AM CDT SAT JUL 14 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-151000-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
447 AM CDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED BOTH
SATURDAY AND SUNDAY AS A WEAK UPPER LEVEL DISTURBANCE DRIFTS BACK
ACROSS THE REGION. WITH THE GROUND ALREADY SATURATED A THREAT FOR
LOCALIZED FLOODING WILL EXIST WHERE THE HEAVIEST ACTIVITY DEVELOPS

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN CHANCES WILL DECREASE BY EARLY NEXT WEEK BUT SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGHOUT
THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVER THE WEEKEND IF HEAVY
RAINFALL DEVELOPS.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 10:32 AM CDTRiver Flood WarningHGXHarris, Liberty47 hr
Jul 14, 2:09 PM CDTRiver Flood WarningHGXAustin, Fort Bend, Wharton22 hr
Jul 14, 4:25 PM CDTSpecial Weather StatementHGXWaller50 min
Jul 14, 5:11 PM CDTSpecial Weather StatementHGXBrazos49 min
Jul 14, 5:43 PM CDTSpecial Weather StatementHGXAustin47 min
Jul 14, 6:07 PM CDTAreal Flood AdvisoryHGXAustin, Colorado53 min

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.